# SDR 2003FA0001147

- Difficulty date: October 24, 2003
- Submitted: November 12, 2003
- Operation: General aviation
- Aircraft: N421ML
- Make and model: Cessna 421C
- Aircraft serial: 421C0880
- Engine: Cont GTSIO520L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Broken
- Location: Nr 4 Cylinder
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT .33 OF THE EXHAUST VALVE IN THE NR 4 CYLINDER BROKE CAUSING EXTENSIVE DAMAGE TO THE PISTON AND THE CYLINDER HEAD.  DURING THE HIDDEN DAMAGE INSPECTION THE BROKEN VALVE WAS FOUND IN THE INTAKE PORT OF THE CYLINDER ON THE SAME CYLINDER.  NO DAMAGE WAS FOUND IN THE REMAINING CYLINDERS OF THE TURBO CHARGER ON THE ENGINE.  NO DEFECTS NOTED IN THE OIL FILTER.
